Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Some counterexamples concerning a differential criterion for flatness

Authors: William C. Brown and Sarah Glaz
Journal: Proc. Amer. Math. Soc. 81 (1981), 505-510
MSC: Primary 13C11; Secondary 13B10
MathSciNet review: 601717
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ denote a commutative ring with identity. We suppose $ A$ contains a field $ k$ of characteristic zero. Let $ \Omega _k^1(A)$ and $ d:A \to \Omega _k^1(A)$ denote the $ A$-module of first-order $ k$-differentials on $ A$ and the canonical derivation of $ A$ into $ \Omega _k^1(A)$ respectively. If $ \mathfrak{A}$ is an ideal of $ A$ which is flat as an $ A$-module, then $ xdy - ydx \in {\mathfrak{A}^2}\Omega _k^1(A)$ for all $ x,y$ in $ \mathfrak{A}$. We give examples in this paper which show that the converse of this statement is false. We also show that if $ \mathfrak{A}$ is a maximal ideal of a Noetherian ring $ A$, then $ xdy - ydx \in {\mathfrak{A}^2}\Omega _k^1(A)$ for all $ x,y$ in $ \mathfrak{A}$ does imply $ \mathfrak{A}$ is flat.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13C11, 13B10

Retrieve articles in all journals with MSC: 13C11, 13B10

Additional Information

PII: S 0002-9939(1981)0601717-4
Keywords: Condition $ (D)$, monomial ring, differentials, flatness
Article copyright: © Copyright 1981 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia